SciELO - Scientific Electronic Library Online

vol.38 número5Nonlocal quantum stochastic differential equations with impulsive effectsComputing the Schultz polynomials and indices for ladder related graphs índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados




Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google


Proyecciones (Antofagasta)

versión impresa ISSN 0716-0917

Proyecciones (Antofagasta) vol.38 no.5 Antofagasta dic. 2019 


On star coloring of degree splitting of join graphs

S. Ulagammal1 

Vernold Vivin J.2

1University College of Engineering, (Anna U. Constitutent College), Nagercoil, TN, India. E-mail:

2 University College of Engineering, (Anna U. Constitutent College), Nagercoil, TN, India. E-mail:


A star coloring of a graph G is a proper vertex coloring in which every path on four vertices in G is not bicolored. The star chromatic number χ s (G) of G is the least number of colors needed to star color G. In this paper, we have generalized the star chromatic number of degree splitting of join of any two graph G and H denoted by G + H, where G is a path graph and H is any simple graph. Also, we determine the star chromatic number for degree splitting of join of path graph G of order m with path P n , complete graph K n and cyclevgraph C n .

Keywords: Star coloring; Complete graph; Path and cycle.

Texto completo disponible sólo en PDF.

Full text available only in PDF format.


[1] M. Albertson, G. Chappell, H. Kierstead, A. Kündgen and R. Ramamurthi, “Coloring with no 2-colored P4’s”, The electronic journal of combinatorics, vol. 11, no. 1, 2004. [On line]. Available: ]

[2] J. Bondy and U. Murty, Graph theory with applications. London: MacMillan, 1976. [ Links ]

[3] J. Clark and D. Holton, A first look at graph theory. World Scientific, 1969. [ Links ]

[4] T. Coleman , J. Moré , “Estimation of sparse Hessian matrices and graph coloring problems”, Mathematical programming, vol. 28, no. 3, pp. 243-270, Oct. 1984, doi: 10.1007/BF02612334. [ Links ]

[5] G. Fertin, A. Raspaud and B. Reed, “Star coloring of graphs”, Journal of graph theory, vol. 47, no. 3, pp. 163-182, Aug. 2004, doi: 10.1002/jgt.20029. [ Links ]

[6] B. Grünbaum, “Acyclic colorings of planar graphs”, Israel journal of mathematics, vol. 14, no. 4, pp. 390-408, Dec. 1973, doi: 10.1007/BF02764716. [ Links ]

[7] F. Harary, Graph theory. New Delhi, Narosa, 1969. [ Links ]

[8] R. Ponraj and S. Somasundaram, “On the degree splitting graph of a graph”, National academy science letters, vol. 27, no. 7-8, pp. 275-278, 2004. [ Links ]

[9] E. Sampathkumar and H. Walikar, “On splitting graph of a graph”, Journal of Karnatak university science, vol. 25-26, pp. 13-16, 1981. [On line]. Available: ]

Received: October 30, 2018; Accepted: April 30, 2019

Creative Commons License This is an open-access article distributed under the terms of the Creative Commons Attribution License